Was put on antibiotics for a persistent infection. After 3 weeks of cipro was switched to doxycycline. 2 weeks into that noticed extra hair loss. one week was looking at my hair commenting how well it was doing and a week later noticed much more thinning at the hairline and crown. Are you familiar with any connection between these drugs and hair loss in clinical practice? I suppose any drug could cause TE, huh?
Ironically on some hair loss sites I’ve seen references to monocycline to actual hair growth.
Why are people so caught up trying to associate hair loss with a certain medication? First of all, you’re taking antibiotics to treat an infection. It is just a wild guess, but have you considered other reasons why you would be losing your hair… such as the infection that you are taking the antibiotics for, or genetic causes, or just coincidence?
While it’s not out of the realm of possibility that the medication could be the cause of your hair loss, neither doxycycline or ciprofloxacin list hair loss as a common side effect. I don’t know that either officially list “hair growth” as a side effect either, but it wouldn’t be the first time someone attributed weird side effects to various treatments.